Low Salt Diet

The diet that has no more than 1,500 to 2,400 mg of salt per day is known as a low salt diet. Too much salt in the diet can lead to high blood pressure, which in turn can increase your risk for heart disease and stroke.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My mom is a CKD patient & having high Blood Pressure. Should I consult a doctor?

Query: Hello doctor,I am a 33 year old male, and I am a software engineer. From the last 3 to 4 days I feel a bit tired and drowsy, and sometimes the back of my head pains. I measured my BP today with a digital meter at home, and it was 127/90 mmHg. I got a blood sugar test two months back, and it was 85 m...  Read Full »


Dr. Isaac Gana

Answer: Hello, Welcome to icliniq.com. I understand what you are going through, but there is no need to worry. Hypertension is very common these days, because of the prevalence of bad lifestyle, genetic predispositions, etc. In your case, your mom's history of CKD (chronic kidney disease) increases yo...  Read Full »

What kind of diet should I follow to prevent FSGS from progressing to kidney failure?

Query: Hello doctor, I was diagnosed with FSGS through kidney biopsy. What is the best thing to do regarding my diet? And also, how to prevent this from developing into a kidney failure?  Read Full »


Dr. Sandeep Varma

Answer: Hello, Welcome to icliniq.com. In FSGS (focal segmental glomerulosclerosis) as with most of the kidney diseases with protein leak, it is beneficial to restrict protein in the diet, especially animal protein. Salt restriction and restriction of oil and fatty foods are also recommended. Proper ...  Read Full »

I am taking Amlodipine for BP. Do I need to change the medication?

Query: Hi doctor, I am 30 years old. My BP is 180/90 mm Hg. After consulting a physician I am taking tablet Amlong 5 mg one tablet in the morning and half a tablet in the night. Post using this tablet my BP is 120/80 mmhg and sometimes it shoots up to 140/80 mmHg. I am on this medication for the past two y...  Read Full »


Dr. Divakara. P

Answer: Hello, Welcome to icliniq.com. BP (blood pressure) of 180/90 mmHg in spite of using tablet Amlong (Amlodipine) is not acceptable. Presently, there is no need to change the medicine. Just increase the doseof tablet Amlong to 10 mg twice a day. Recheck your BP after two weeks. Tablet Amlong use in s...  Read Full »

My husband suffers from supracapular anuerysm. How to treat it?

Query: Hi doctor, My husband is 30 years old. He is generally in good health. Three weeks ago he noticed a pulsating mass above his clavicle. He has some shoulder pain, but no neurological or other symptoms. He went to his primary care physician and had an ultrasound yesterday, which reported that he has a...  Read Full »


Dr. Arvind Guru

Answer: Hi, Welcome to icliniq.com. Aneurysms of blood vessels of the limbs are better treated than left alone because they will not decrease by themselves and can lead to rupture with day-to-day activity. The risk of rupture is increased with, Direct injury to the site. Raised blood pressure. ...  Read Full »

CKD patient with high phosphorus content. Is dialysis required now?

Query: Hello doctor, My father is suffering from CKD for the past one year. His creatinine level is 11.05, urea is 144 and uric acid is 5.10. He has no swelling or breathlessness, but his phosphorus content is high 5.80. We have not started the dialysis at the moment. Could you please guide the right wa...  Read Full »


Dr. Krishna Somani

Answer: Hi, Welcome to icliniq.com. After seeing all the details and your father's reports (attachment removed to protect patient identity). I would like to ask few questions. What is his age? How is his appetite? Does he feel nauseated or vomit? Is he losing weight and feels generally unwell? With...  Read Full »

I developed tinnitus suddenly. Kindly go through my MRI and suggest.

Query: Hello doctor, I developed tinnitus all of a sudden last year. I am attaching the last year MRI images for your evaluation. Of late, I have some muscle pull in my calves. I am waiting for your evaluation.  Read Full »


Dr. Hardik Nareshbhai Rajyaguru

Answer: Hi, Welcome to icliniq.com. I have analyzed your MRI images (attachment removed to protect patient identity). There are age-related minor changes in the scan. But nothing is alarming in the scan. The tinnitus which you have can be because of isolated eighth nerve or inner ear involvement. Do yo...  Read Full »

After a mastectomy, I have tightness in my armpits again. Why?

Query: Hi doctor,Before seven months, I had a mastectomy. During which, I had my lymph nodes taken out of my armpit. I had exercises to do, which helped ease the tightness in my arm. Only in the last two weeks or so, I have noticed a tightness in my hand on the same side of the operation. It feels a bit ...  Read Full »


Dr. Payas Joshi

Answer: Hello, Welcome to icliniq.com. It is most probably lymphedema. It occurs as your lymph nodes are taken out, which helps in the drainage of lymph.Are you doing your exercises regularly? This can be prevented by proper exercises that your doctor must have told you. Keep your arm at a height abo...  Read Full »

Can I take Melatonin while on Lisinopril?

Query: Hi doctor, I am currently taking Lisinopril for high BP. May I use a salt substitute to reduce magnesium level? Can I take Melatonin while on Lisinopril?  Read Full »


Dr. Sadaf Mustafa

Answer: Hi, Welcome to icliniq.com. Yes, I suggest Melatonin can be consumed along with Lisinopril. Consult your doctor, discuss with him or her and then take the medicine with consent. It is not advisable to use a salt supplement with Lisinopril, as it can cause hyperkalemia (high potassium level...  Read Full »

Am I taking enough medicines to manage hypertension?

Query: Hi doctor, For controlling my hypertension, I was prescribed Benicar 40/12.5 mg once in the morning, Amlodipine 5 mg twice a day and Clonidine once in the evening. These were prescribed after ECG and blood work. Even, after taking the medication, my BP is usually 160/85 mmHg. What to do further...  Read Full »


Dr. Sadaf Mustafa

Answer: Hello, Welcome to icliniq.com. I want to highlight a few important points here: Amlodipine should be used once daily. Instead of taking 5 mg twice daily you should take 10 mg once daily, which is the maximum dose. Clonidine on the other side can actually cause rebound hypertension, which can expl...  Read Full »

What diet can a chronic kidney disease patient follow?

Query: Hello doctor, I am a 67-year-old male with a weight 65 kg and height of 171 cm. I have been suffering from chronic kidney disease and post PTCA care for 17 years. I was diagnosed 15 months back with serum creatinine to be around 5 and am on medications for 15 months. I am a non-diabetic. In the la...  Read Full »


Dr. Krishna Somani

Answer: Hello, Welcome to icliniq.com. I have gone through the attachments (attachment removed to protect patient identity) Your reports are fine. Albumin is good that shows that your nutritional status is fine. Potassium is low that accounts for generalized weakness. So now decrease your food restricti...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.